Headaches, have I gone hyperthyroid? This disease *****!
Another day of suffering. At the request of my neurologist I went to the ER today, but took the advice of a very well respected, old and wise owl on here (more old than wise lol) and didn't go in. My insurance covers it by it's a 100. Co pay.
For the past three days I have had terrible pain in my temple region of my head. Not exactly a headache but more like pain. It's on the left side only. It hurts when I chew too. It's a stabbing pain.
I had an MRI of the brain 3 months ago and it was clean.
Could this be a result of hypothyroidism? Too much levo? Not enough levo?
I increased my levo to 37.5 mcg 16 days ago. Could I be going hyper?
Headaches worse in morning better as day goes on
And now. Temple pain
Bruce this must be the post you sent me a message about.
We have to get right back to the basics on this with you - You are suffering too long over this disease and you need to tell me some things.
Have you had the Free T3 and Free T4 tests done? What are those recent lab numbers?
Everything for you seems to be around a T3 hormone issue from many of the posts I see here on the board but I am never sure if you had the FT4 and FT3 labs done to know where you are at.
Going to the shooting pains in the head - this could strongly be related to the increase of meds.. but to know exactly if you are hyper or hypo without knowing what labs you had done is nearly impossible to figure out all by itself.
I thought I would send you this email to let you know the details of what I have been going through on a daily basis for about the past 8 months. To this date, I still do not feel any better. If this letter gives you any clues, or an idea of any other tests that you can run to figure out what is wrong with me, I would greatly appreicate it. I recently lost my job, trying to find another one, but it is a struggle given what I am going through. I know that I am being told that a lot of this is mental, but honestly I do not want to get the mental effects confused with the side effects of whatever is going wrong with me.
Original symptoms 12/01/09
extreme thirst, exhausted, bad back pain and joint pain, shakyness, exhaustion.
03-16-2010 Test Results:
Thyroid Peroxidase 62 IU/ML OUT OF RANGE <35
Thyroglbulin AB 251.0 OUT OF RANGE <40
Sonogram soft head : Negative for Nodules
5:45 AM Wake up to take 37.5 MCG Generic Levothyroxine (original dose was only .15mcg until 3 weeks ago)
6:30 Tinitus begins (usually 30-45 minutes after taking medicine). High frequency pitch noise with water running sound
7:30 Wake Up, very tired, shaky, disoriented
8:00 Gym, Then Breakfast - Ears ringing shaky.
9:00 Work, Exhausted, ears ringing, tired, shaky (example- Ill look at dishes that need to be unloaded, I recognize they need to be unloaded, but laying back in bed seems like a better idea.)
9:00 - 2:00 Shaky, headache, exhausted, ear ringing. Gets better as day goes on. headache worse in morning.
2:00-5:00 Feel somewhat relief, if not will take attivan 5mg. Hard to focus, short tempered, headache behind eye. Ear ringing has now turned into grinding.
6:00 - 10:00 Feel somewhat better, but getting very tired, disoriented, hard to think, shaky.
10:30 ambien and bed.
Current daily symptoms ranked in order of discomfort:
1. Tinnitus - sounds like water running or high pitch frequency. Worse after taking levo.
2. Shaky - worse in left hand, but bilateral.
3. Feel like ive had a pot of coffee with jitters even though I have not had caffiene in weeks
4. Joint pain, typically in back
5. Hard to think, Hard to use cognetive skills, Poor memory, Lucid but unable to think.
7. Irritable like a person who has not slept in 2 days
8. Cannot drink caffiene or it will cause me a migraine that can last up to 3 hours.
Most current lab tests from 8/10/2010
Free T4 1.1 range 0.8 to 1.8
FREE T3 195 Reference 210-440
T3 Total 77 Range 76-181
TSH 7.93 (range up to 4.51)
Also Lab results showed testosterone was 215 - Got on Androgel .5 for 1 month. It made a lot of my symptoms worse but it did raise my level of testosterone to 443. I have not used this in to days.
I understand that I am only at 7.93, and that my symptoms are not normal for someone at 7.93. But they are, and ive seen every other type of doctor as well. They all say its endocrine related.
If there is anything you can do to further evalulate me it would be greatly appreciated. I have not felt any better since this first started. In fact, I used to have good days, now I dont ever.
I was fired from my job for poor performance. Currently looking for work but struggling since I have a hard time focusing.
This is just a shot in the dark, but do you know how your calcium and parathyroid hormone levels are? I know you are an established thyroid patient, but hyperparathyroidism can cause your blood calcium levels and PTH levels to get extremely high and the elevated calcium mucks up everything controlled by nerves (isn't that everything?) in our bodies...The body tries to compensate by urinating off as much of the calcium as physically possible. Often a tumor causes errant PTH levels to demand the bones to release calcium (causes joint/bone pain), and other symptoms occur like constipation, frequent urination (I was going every 30 minutes!) abnormal sex hormone levels, headaches (especially in the morning), kidney stones, swings in blood sugar, "brain fog", poor coordination, high blood pressure and tachycardia (mimics hyper thyroid), and much, much, more...Sound familiar? It may not help, bit maybe you'd like to check it out -ya just never know...~MM
Oh yeah, I forgot to add waking up fatigued, insomnia (I suspect it was because I had to pee every 1/2 hour!), horrid heartburn, depression...the docs describe it as "moans, abdominal groans, painful bones, and mental overtones"...Or something like that...MM
Ur Free T3 is way to low. I have most of the symptoms u have. I'm also starting to wake up every night or early morning from nightmares and that buzzing in my ears. I have palps though and I don't have joint pain. I have hashi's for over a year now. My blood results are also similar to yours.
TSH 6.3 range (0.5-4.5)
FT4 16 range (10-20)
FT3 4.2 range (3.5-6.0)
Ur FT3 isn't even in range. Have u considered adding T3. I am considering but am scared as I'm very sensitive to thyroxine. Which I'm taking at 25 mcg everyday.
For parathyroid, they test the parathyroid hormone level (PTH), serum calcium (CA), and ionized calcium. In properly function parathyroids (4 rice-sized glands usually positioned close to the thyroid), if the PTH is high, the calcium will be low (and vice-versa). They can both be mid range and be okay, but they are NEVER both high (or low) at the same time. All they do is regulate the calcium levels. Radiation treatment to the thyroid can damage them and the PTH can be stimulated secondarily by other things such as pituitary and thyroid wackiness...The site Parathyroid.com is very informative and may help- even if this isn't the problem in your case...Good luck and feel better soon! (((((((HUGZ)))))) ~MM
IM having my adrenals checked on tuesday with a Acth test or something like that. I felt horrid this morning. A little better after taking the levo, but quickly going back to the shaking and dizziness..
Ally, I am being told that my T3 will go up as my T4 gets better. If my TSH is normal and the T3 is still low than there is a problem..
I went for my 8mo labs and as per my Endo, everything looks ok but I told him that I am still exhausted and i have anxiety issues so he raised my synthroid from 88mcg to 100mcg but was hesitant because of the anxiety issues...but after a day of the increase, I had about 5mins of ear ringing and thought of you..LOL...Thank God it went away. And I too, have weird "pains" on one side of my head on occasion...not quite a headache but very annoying.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.